How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52471
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I am 53 years old, 53", excellent health and recent full blood

This answer was rated:

I am 53 years old, 5'3", excellent health and recent full blood panels completed with everything wnl. I'm very athletic & normally weigh about 120 lbs.

I was bulimic from age 18-20, and worked through the bulimia on my own.

I was placed on phentermine by a "diet doctor" in my 30s which led to a weight of about 112 & a physiological addiction to phentermine. I worked through that as well (took a few years)

I am physiologically- and possibly psychologically- addicted to Lasix high dose (500-1000 mg or more). I want off. I reduced the lasix to 250 mg (1/2 tab) for the last 3 days. I have gone up 5-6 lbs. The one time I tried stopping cold turkey I went up 10 lbs in 3-4 days. I want to reduce again to 125 mg, and then get a pill cutter to reduce to about 60 mg, then down to 30, then off.

I am scared regarding the weight gain. I have started a diet (normal- goal of 1 lb/week as I would like to weigh 115-117, which is when I look and feel my best).

Any idea as to how long I will gain water as I reduce the lasix? I am urinating normally- that was never disturbed. I take potassium supplements.
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.

Is this all the medicine you are taking?
Customer: replied 3 years ago.

I have been on Viibrid for a little less than a year to help with anxiety and mild depression (I'm a psychologist- mild as in DSM "mild")following the suddent death of my spouse of 15 years. (date of death 08/16/2011)

 

viibrid 40 mg

Thank Peri

I'm sorry about this dependence you have.

The weight gain from lasix will be instantaneous.

All the weight you gain will be within one week.
Customer: replied 3 years ago.

thank you.


 


I'm sorry about it too.


 


Any idea as to how much weight & how long it will take to resolve? I'm a competitive amateur ballroom dancer, & cross-train by cycling 40-60m/week. I sweat easily and profusely.


 


Also: should i increase liquid intake? & if so, by how much, & should I use pedialyte for electrolyte replacement?

Thanks for this reply

This is a high dose of lasix so I suspect about 10-15 lbs.

It will balance out after a couple more weeks.

You will likely lose some of that back when your system normalizes

I would drink 6-8 glasses per day that's it.

Water is fine. electrolyte drinks are better.

Dr. Phil, MD and 4 other Medical Specialists are ready to help you
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for Dr. Phil in your question opening or bookmark this page http://www.justanswer.com/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)